# SDR CA040805001

- Difficulty date: July 21, 2004
- Submitted: February 3, 2005
- Operation: General aviation
- Make and model: Boeing 757*
- Engine: Rroyce RB211535E4
- System (JASC): 7220 · Turbine Engine Air Inlet Section
- Part: Fairing
- Part number: UL16113
- Condition: Failed
- Location: Engine
- Part time: 52,914 hours, 23,104 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

(CAN) ENGINE EXPERIENCED A SPINNER FAIRING FAILURE ON THE T/O ROLL. PILOT ADVISED BY TOWER OF SPARKS AND FLAMES FROM JET PIPE AS REPORTED BY ANOTHER A/C & THE TAKE OFF WAS ABORTED. SPINNER FAIRING IS OF THE OLD FABRICATED SHORT FAIRING STANDARD & FAIRING UNZIPPED ABOUT 40 PERCENT AROUND STITCH WELD DUE TO A CRACK WHICH PROPAGATED REARWARDS FROM ONE OF THE BOLT H OLES. CRACKING OF THE SPINNER FAIRING IS A KNOWN PROBLEM WHICH WAS MANAGED BY ROUTINE INSPECTIONS FOR CRACKING. NMSB 72-C322 CALL FOR REPETITIVE INSPECTION OF THE NOSE CONE FAIRING FOR CRACK. THE ENGINE HAS SUFFERED EXTENSIVE FAN BLADE AND ATTRITION LINER DAMAGE. THE FAILURE WAS FULLY CONTAINED AND THE UNZIPPED MATERIAL SEEMS TO HAVE GONE DOWN THE BY-PA
